Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 15, 2021, 1:27 AM CDT for Rock County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 1:27 AM CDT (06:27 UTC)
- Expired
- Aug 15, 2021, 2:30 AM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.88 in
- Wind
- 30
County Rock County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 16.9
The text
As transmitted.
404 WWUS83 KLBF 150627 SPSLBF Special Weather Statement National Weather Service North Platte NE 127 AM CDT Sun Aug 15 2021 NEZ009-150730- Rock NE- 127 AM CDT Sun Aug 15 2021 ...A strong thunderstorm will impact portions of southwestern Rock County through 230 AM CDT... At 126 AM CDT, Doppler radar was tracking a strong thunderstorm near Rose, or 24 miles northeast of Brewster, moving northwest at 15 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Rose, Duff and Twin Lakes State Wildlife Management Area. This includes Highway 183 between mile markers 149 and 166. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4231 9940 4209 9941 4209 9966 4239 9966 TIME...MOT...LOC 0626Z 138DEG 13KT 4214 9947 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH $$ CDC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 15, 12:32 AM CDT, 55 minutes earlier.
Area forecast discussion, Aug 15, 12:32 AM CDT, 55 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1232 AM CDT Sun Aug 15 2021 .SHORT TERM...(This evening through Sunday night) Issued at 304 PM CDT Sat Aug 14 2021 The primary concern for the short term revolves around the potential for severe convection this afternoon and evening. Currently, the area continues to sit in northwesterly flow aloft, positioned between a high over the western CONUS and an upper low over Ontario/Quebec. A shortwave trough embedded in the mean flow continues to push southeast through the Dakotas and Nebraska this afternoon. Convective initiation is now underway over the Black Hills in southwestern South Dakota. This convection initiating over the Black Hills will be the primary focus for severe chances later this afternoon and evening. High-res guidance remains in somewhat good agreement with this activity expected to progress southeast in the mean flow into the northwestern CWA. The background synoptic environment remains supportive of strong to severe storms, with deep layer shear on the order of 30 to 40kts. Lapse rates remain steep as well, and given the multiple reports of severe hail earlier this morning, the environment will continue to support large hail this afternoon. Diurnal mixing continues over the Sandhills/northern Nebraska this afternoon, and should promote a deeply mixed boundary layer supportive of strong outflow winds as well. Storms should begin to push into northern portions of the CWA, near HWY 2, around 4-5pm CDT, and continue through much of the evening. Another area to watch for development will be along a residual outflow boundary from convection this morning draped across southwest Nebraska. Vertical development in the cumulus field near this boundary has been limited thus far, though trends will continue to be monitored. The environment remains supportive of a strong to severe storm along this boundary should one develop. The development of a low level jet will help to sustain ongoing storms overnight. Additionally, further development in association with the LLJ could linger across central into north central Nebraska into late tomorrow morning. Lingering elevated instability and steep lapse rates aloft could lead to a few storms with marginally severe hail. For tomorrow, additional thunderstorm activity is possible across portions of central and north central Nebraska in the afternoon hours. Another weak upper wave is progged to drop southeast through the area and could spark a few storms by late afternoon. Much like today, lapse rates remain steep enough aloft to support a threat for large hail. High-res guidance suggests the greatest risk will remain near and east of HWY 83. .LONG TERM...(Monday through Saturday) Issued at 304 PM CDT Sat Aug 14 2021 An upper low is still progged to meander into the upper Midwest early next week and keep a bulk of any precipitation to our southeast. The upper flow pattern begins to transition to more zonal by early week in the wake of this low. By midweek, flow looks to be more southwesterly ahead of a stronger upper low entering the Pacific Northwest. This will lead to good moisture advection into the Plains, and will set the stage for the next good chance for widespread precipitation. Some discrepancies remain in both deterministic/ensemble guidance however recent trends have been for a wetter system. These trends will be monitored, though confidence is gradually beginning to build in a more widespread rainfall event, with QPFs of 0.5-1.0"+ possible for much of the area. A cold front will pass through the area in the Thursday/Friday timeframe and could lead to a few days of below average highs into next weekend, in the middle to upper 70s. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1231 AM CDT Sun Aug 15 2021 Mostly quiet aviation conditions are expected over the next day. Some isolated thunderstorms are possible Sunday evening, but development is anticipated to be east of both terminals. Therefore, the only major concern will be some strong winds late this afternoon and evening with gusts up to 25 knots. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Brown LONG TERM...Brown AVIATION...Kulik
Hazardous weather outlook, Aug 14, 3:08 PM CDT, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 308 PM CDT Sat Aug 14 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-152015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 308 PM CDT Sat Aug 14 2021 /208 PM MDT Sat Aug 14 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS EVENING AND TONIGHT. Isolated to scattered thunderstorms will move southeast across portions of western Nebraska through tonight. Some of the storms may be severe, capable of producing large hail and damaging winds. The area and timing of greatest concern lies generally along and west of Highway 83 though midnight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Additional thunderstorms are possible Sunday evening, some of which may produce hail and strong winds. Potential exists for widespread thunderstorm activity Wednesday through Saturday. The severe threat is uncertain at this time, although some locations may receive significant rainfall. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather or rainfall amounts to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 14, 8:41 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM FUNNEL CLOUD 2 W OSHKOSH 41.41N 102.38W
08/14/2021 GARDEN NE TRAINED SPOTTER
REPORT FROM TRAINED SPOTTER OF FUNNEL CLOUD
&&
JGOMEZLocal storm report, Aug 14, 8:49 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 1 W OSHKOSH 41.41N 102.36W
08/14/2021 E1.25 INCH GARDEN NE TRAINED SPOTTER
HALF DOLLAR SIZE HAIL AND 46 MPH WINDS.
&&
JGOMEZLocal storm report, Aug 14, 9:10 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 PM CDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 9 SSW OSHKOSH 41.28N 102.38W
08/14/2021 E1.00 INCH GARDEN NE PUBLIC
&&
JGOMEZLocal storm report, Aug 14, 9:27 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
927 PM CDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 13 WNW LEWELLEN 41.42N 102.37W
08/14/2021 E1.50 INCH GARDEN NE PUBLIC
PICTURE OF LARGE HAILSTONES TO PING PONG BALL SIZE VIA
FACEBOOK NORTHWEST OF OSHKOSH.
&&
MBSSpecial weather statement, Aug 15, 12:31 AM CDT, 56 minutes before
Special Weather Statement National Weather Service North Platte NE 1231 AM CDT Sun Aug 15 2021 NEZ009-010-027-028-150630- Loup NE-Holt NE-Garfield NE-Rock NE- 1231 AM CDT Sun Aug 15 2021 ...A strong thunderstorm will impact portions of southeastern Rock, northeastern Loup, northwestern Garfield and southwestern Holt Counties through 130 AM CDT... At 1231 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Calamus Reservoir State Recreation Area, or 16 miles north of Taylor, moving north at 10 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Valley View Flat Campground, Horseshoe Bend Lake, Carson Lake and Hannamon Bayou Campground. This includes Highway 183 between mile markers 133 and 142. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4189 9916 4190 9944 4226 9949 4225 9913 TIME...MOT...LOC 0531Z 182DEG 10KT 4200 9933 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH CDC
Special weather statement, Aug 15, 1:27 AM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 127 AM CDT Sun Aug 15 2021 NEZ009-150730- Rock NE- 127 AM CDT Sun Aug 15 2021 ...A strong thunderstorm will impact portions of southwestern Rock County through 230 AM CDT... At 126 AM CDT, Doppler radar was tracking a strong thunderstorm near Rose, or 24 miles northeast of Brewster, moving northwest at 15 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Rose, Duff and Twin Lakes State Wildlife Management Area. This includes Highway 183 between mile markers 149 and 166. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4231 9940 4209 9941 4209 9966 4239 9966 TIME...MOT...LOC 0626Z 138DEG 13KT 4214 9947 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:27 PM CDT | Special Weather Statement | LBF | Garden | 48 min |
| Aug 14, 7:59 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 46 min |
| Aug 14, 8:34 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 26 min |
| Aug 14, 8:57 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 48 min |
| Aug 15, 12:31 AM CDT | Special Weather Statement | LBF | Loup | 59 min |
| Aug 15, 2:23 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 31 min |
| Aug 15, 4:26 AM CDT | Special Weather Statement | LBF | Sherman | 64 min |
| Aug 15, 5:01 AM CDT | Areal Flood Advisory | LBF | Custer | 102 min |
| Aug 15, 5:29 AM CDT | Special Weather Statement | LBF | Holt | 46 min |
| Aug 15, 5:35 AM CDT | Special Weather Statement | LBF | Custer | 40 min |
| Aug 15, 6:35 AM CDT | Special Weather Statement | LBF | Garfield | 40 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.